Kentucky, 2010Flash Flooding and Flooding in Kentucky, November 29 to 30, 2010
November 29 to 30, 2010 · NWS JKL · 23 events in 9 counties and zones
On Tuesday November 30th, a strong low pressure system with a abundant moisture and strong winds moved into the TN and OH valleys. The drenching rains caused the major rivers in the area to rise to above flood levels.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $26,000
- Crop damage
- $16,000
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On Tuesday November 30th, a strong low pressure system with a abundant moisture and strong winds moved into the TN and OH valleys. The drenching rains caused the major rivers in the area to rise to above flood levels. This prompted Flood warnings across the area that lasted into December the 2nd. The front also had strong synoptic winds that prompted the need for a wind advisory on the 29th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Nov 29, 7:35 AM EST, 2 hours 25 minutes earlier.
Area forecast discussion, Nov 29, 7:35 AM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
735 AM EST MON NOV 29 2010
.SHORT TERM.../TODAY THROUGH WEDNESDAY/
FOCUS OF THE PERIOD HAS BECOME THE DEVELOPING TROF AND ASSOCIATED
LOW PRESSURE SYSTEM ORGANIZING OVER THE CENTRAL AND NRN GREAT PLAINS
THIS MORNING. MODEL CONSENSUS IN THE SHORT TERM CONTINUES TO GEL ON
THE TIMING OF THE ARRIVAL OF THIS SYSTEM AND A GENERIC BLEND OF THE
SUITE LENDS INCREASING CONFIDENCE THAT THIS WILL BE A SIGNIFICANT
EVENT. OVERALL...VERY FEW CHANGES WERE NEEDED TO THE SHORT TERM
GRIDS AS THE LATEST GUIDANCE GENERALLY SUPPORTS THE GOING FORECAST.
INITIAL CONCERNS FOR THE PERIOD BEGIN TO ARISE THIS EVENING AS THE
PRESSURE GRADIENT BETWEEN THE DEPARTING HIGH AND APPROACHING TROF
STRENGTHENS AND A ROBUST SOUTHERLY LLJ IN EXCESS OF 50 KTS DEVELOPS
IN RESPONSE. BOTH THE NAM AND THE GFS HAVE BROUGHT SOME OF THIS
MOMENTUM DOWN TO THE 925 LEVEL AND EXPECT THAT SOME OF THIS WILL
TRANSFER TO THE LOWER LEVELS EASILY ENOUGH. HAVE WRESTLED WITH
WHETHER OR NOT WE WILL SEE WARNING LEVEL WINDS LOCALLY...AND HAVE
OPTED TO GO WITH AN ADVISORY FOR NOW OVER OUR SOUTHEASTERN COUNTIES.
ATTM...THE STRONGEST WINDS AND SUBSEQUENT THREAT LOOK TO BEGIN
AROUND THE 00Z TIME FRAME AND CONTINUE THROUGH ABOUT 15Z ON TUESDAY.
SECOND ISSUE ASSOCIATED WITH THIS SYSTEM CONTINUES TO BE QPF. MODELS
CONTINUE TO INDICATE AROUND 2 INCHES OVER THE AREA BEGINNING IN
EARNEST TUESDAY MORNING AND CONTINUING THROUGH THE AFTERNOON INTO
THE EVENING HOURS BEFORE TAPERING OFF OVERNIGHT AS THE LINGERING
SHOWERS TRANSITION TO SNOW. PWATS ARE CLOSE TO THE 2ND STANDARD
DEVIATION ABOVE CLIMO FOR NOV/DEC...AND SUSPECT THAT MODELS MAY BE
UNDER REPRESENTING THIS POTENTIAL. IN ADDITION...HPC HAS HOISTED OUR
EASTERN COUNTIES INTO THE SLIGHT RISK FOR EXCESSIVE RAINFALL ON
TUESDAY...AND THIS WILL WARRANT CLOSE ATTENTION TOMORROW AS THIS MUCH
RAIN IN A SHORT PERIOD OF TIME COULD LEAD TO SOME URBAN AND SMALL
STREAM ISSUES.
FOR THE MOST PART...GUIDANCE CONTINUES TO SUGGEST THE DEEPER
MOISTURE WILL TRANSLATE EAST BEFORE THE COLD POOL ARRIVES...AND THE
POTENTIAL FOR ANY SIGNIFICANT DENDRITIC GROWTH ZONE BEFORE THE DEEPER
MOISTURE DEPARTS APPEARS TO BE LIMITED. HOWEVER...SOUNDINGS STILL
SHOW ENOUGH LOW LEVEL MOISTURE TUESDAY NIGHT INTO WEDNESDAY MORNING
TO KEEP THE MENTION OF FLURRIES AROUND THE AREA...BUT ANY
ACCUMULATIONS BEYOND A SKIFF WILL LIKELY REMAIN ISOLATED OR CONFINED
TO THE HIGHER ELEVATIONS ALONG THE VIRGINIA BORDER.
MOS CONTINUES TO RUN A LITTLE WARM AND WITH TEMPERATURES RECOVERING
ON SUNDAY TO NEAR NORMAL AND EXPECTED WAA TODAY HAVE SPLIT THE
DIFFERENCE...WHICH ENDS UP RIGHT ABOUT WHERE THE CURRENT FORECAST
NUMBERS WERE. WILL LEAVE THE WARMING TREND OVERNIGHT AHEAD OF THE
APPROACHING SYSTEM AND WITH STRONG SOUTHERLY WINDS MIXING THROUGH
THE LOWEST LEVELS EXPECT EVEN THE SHELTERED VALLEYS TO REMAIN IN THE
50S OVERNIGHT. HIGHS ON TUESDAY STILL LOOK TO BE CLOSE TO...IF NOT A
LITTLE ABOVE NORMAL...DESPITE THE ONGOING RAIN. TEMPERATURES LOOK TO
CRASH WITH THE FROPA TUESDAY NIGHT...WITH HIGHS ON WEDNESDAY
STRUGGLING TO BREAK THE 40 DEGREE BARRIER.
.LONG TERM.../WEDNESDAY NIGHT THROUGH SUNDAY/
THE ECMWF AND GFS SHOW GENERAL AGREEMENT EARLY IN THE PERIOD.
LOW LEVEL THERMAL TROUGH SHOULD BE PASSING TO OUR EAST WED
NIGHT...AND LOW CLOUDS SHOULD BE DECREASING. A FAST MOVING SHORTWAVE
ROTATING THROUGH AN EASTERN CONUS UPPER TROUGH BRINGS AN INCREASE IN
CLOUDS ON THURSDAY...WITH A POSSIBILITY FOR LIGHT PRECIP THURSDAY
INTO THURSDAY NIGHT. MOISTURE WILL BE LIMITED AND THE PRECIP
POTENTIAL MAINLY LIES WITH SATURATION BEING ABLE TO HAPPEN FROM
THE TOP DOWN...AND HAVE ONLY USED 20 PERCENT POPS. TEMPERATURES WILL
BE MARGINAL FOR RAIN VERSUS SNOW.
BEYOND THIS...MODELS DIVERGE AND FORECAST CONFIDENCE BECOMES LOW.
BOTH THE GFS AND ECMWF DEVELOP SURFACE LOW PRESSURE IN THE LEE OF
THE ROCKIES OVER THE HIGH PLAINS ON FRIDAY...BUT THE SUBSEQUENT
EVOLUTION IS VERY DIFFERENT. THE GFS DEVELOPS AN UPPER TROUGH OVER
THE SW CONUS...AND SHIFTS IT EASTWARD EARLY NEXT WEEK. THE SURFACE
RESPONSE INVOLVES THE HIGH PLAINS LOW DRIFTING SOUTH OVER THE
SOUTHERN PLAINS UNDER THE SUPPORT OF THE SLOWLY ADVANCING UPPER
TROUGH. THE SURFACE SYSTEM DOES NOT HEAD EAST SIGNIFICANTLY UNTIL
LATER ON WHEN THE SW CONUS UPPER TROUGH MOVES EAST. THIS RESULTS IN
ISENTROPIC LIFT AND LIGHT OVERRUNNING PRECIP HERE ON SUNDAY.
MEANWHILE...THE ECMWF ALSO SHOWS LEE SIDE CYCLOGENESIS OVER THE HIGH
PLAINS BY FRIDAY. HOWEVER...IT ALSO SHOWS A NORTHERN SHORTWAVE
RIDING SE AHEAD OF THE DEVELOPING SW CONUS UPPER TROUGH. AS THIS
HAPPENS...THE SURFACE LOW IS ATTENDANT TO THE SHORTWAVE AND MOVES
QUICKLY EAST. THIS AFFECTS OUR LOCAL AREA ON SATURDAY INTO SATURDAY
NIGHT WITH A POSSIBILITY OF PRECIP...FOLLOWED BY A STRONG INFLUX OF
COLDER AIR ON SUNDAY.
IN LIGHT OF VERY DIFFERENT SCENARIOS...HAVE BROAD BRUSHED THE
FORECAST DURING THE WEEKEND...USING AND EXTENDED PERIOD OF 20
PERCENT POPS. TEMPS ARE VERY UNCERTAIN...AND SHOW A WIDE ARRAY OF
POSSIBILITIES DEPENDING ON THE SCENARIO. HAVE USED A COMPROMISE
WHICH WILL SUPPORT A POSSIBILITY OF RAIN OR SNOW PRECIP TYPE DURING
THE WEEKEND.
&&
.AVIATION.../12Z TO 12Z/...UPDATED
VFR CONDITIONS WILL PREVAIL TODAY BUT LLWS IS EXPECTED TO DEVELOP
THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. TONIGHT...A STRONG
LOW PRESSURE SYSTEM WILL BRING RAIN SHOWERS AND A GRADUAL LOWERING OF
CEILINGS TO THE TAF SITES FROM WEST TO EAST. SME AND LOZ WILL BE THE
FIRST TO REALIZE THE DETERIORATING CONDITIONS AROUND THE 03Z TIME
FRAME WITH MVFR CIGS DEVELOPING AS RAIN MOVES INTO THE AREA. LOW
LEVEL WINDS WILL STRENGTHEN AHEAD OF AN APPROACHING COLD FRONT
TONIGHT AS WELL...WITH GUSTS OF 25 TO 35 KTS DEVELOPING THIS EVENING AND
CONTINUING THROUGH THE OVERNIGHT HOURS. EXPECT CONDITIONS TO CONTINUE
TO WORSEN AS THE RAIN INCREASES TOWARDS DAWN ON TUESDAY...WITH VSBYS
DROPPING TO IFR OR WORSE IN ANY OF THE HEAVIER DOWN POURS DURING THE
MORNING HOURS AND CONTINUING THROUGH THE DAY ON TUESDAY.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST TUESDAY FOR
KYZ087-088-118-120.
&&
SHORT TERM...MB
LONG TERM....HAL
AVIATION...MB
Hazardous weather outlook, Nov 29, 7:00 AM EST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
700 AM EST MON NOV 29 2010
KYZ044-050>052-058>060-068-069-080-085-086-104-106>117-119-301500-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-LAUREL-WHITLEY-KNOX-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-
FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-MARTIN-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...LONDON...CORBIN...WILLIAMSBURG...
BARBOURVILLE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...
BOONEVILLE...HAZARD...MANCHESTER...HYDEN...INEZ
700 AM EST MON NOV 29 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS AND HEAVY RAINFALL ARE POSSIBLE DURING THE DAY
TUESDAY. SNOW SHOWERS WILL BE POSSIBLE LATE TUESDAY NIGHT AND
WEDNESDAY. THERE IS ALSO A SLIGHT CHANCE OF SNOW THURSDAY AND
THURSDAY NIGHT...AND LATE SATURDAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
KYZ087-088-118-120-301500-
BELL-HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN...
WHITESBURG...PIKEVILLE
700 AM EST MON NOV 29 2010
...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST
TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
WINDS WILL BECOME GUSTY AT TIMES TONIGHT...WITH GUSTS UP TO 45 MPH
EXPECTED IN SOME LOCATIONS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
WINDS WILL GUST UP TO 45 MPH IN SOME LOCATIONS EARLY TUESDAY.
THUNDERSTORMS AND HEAVY RAINFALL ARE ALSO POSSIBLE DURING THE DAY
TUESDAY. SNOW SHOWERS WILL BE POSSIBLE LATE TUESDAY NIGHT AND
WEDNESDAY. THERE IS ALSO A SLIGHT CHANCE OF SNOW THURSDAY AND
THURSDAY NIGHT...AND LATE SATURDAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT ANY HIGH WINDS WHICH OCCUR TONIGHT
INTO TUESDAY MORNING.
KYZ079-083-084-301500-
PULASKI-WAYNE-MCCREARY-
INCLUDING THE CITIES OF...SOMERSET...MONTICELLO...WHITLEY CITY
700 AM EST MON NOV 29 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS AND HEAVY RAINFALL ARE POSSIBLE DURING THE DAY
TUESDAY. SNOW SHOWERS WILL BE POSSIBLE LATE TUESDAY NIGHT. THERE IS
ALSO A SLIGHT CHANCE OF SNOW THURSDAY AND THURSDAY NIGHT...AND LATE
SATURDAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
HAL
Event by event
12 flood, 7 flash flood, 2 heavy rain, 1 strong wind, 1 high wind. Local standard time, as filed.
Heavy Rain, Breathitt
- When
- November 29, 10:00 AM EST to November 30, 10:00 PM EST
- Where
- Breathitt County, 2.3 mi ESE of Talbert
- Reported by
- NWS Employee
- Coordinates
- 37.410, -83.430
An NWS employee has reported that 2.62 inches of rain has fallen over the last 25 hours.
Strong Wind, Pike
- When
- November 30, 3:50 AM EST to 4:00 AM EST
- Where
- Pike forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 37.469, -82.396 (the zone’s center; the record gives no point)
Trees and limbs were blown down in Grapevine along Hwy 1499 and in Big Creek on Hwy 194.
Heavy Rain, Knox
- When
- November 30, 7:00 AM EST to 5:44 PM EST
- Where
- Knox County, Barbourville
- Reported by
- COOP Observer
- Coordinates
- 36.870, -83.880
A COOP observer reports 2.56 inches of rainfall since 7 AM 3.02 inches storm total as of 445 PM.
Flood, McCreary
- When
- November 30, 10:45 AM EST to 8:00 PM EST
- Where
- McCreary County, 2.03 mi NNW of Honeybee to 2.32 mi NNW of Honeybee
- Cause
- Heavy Rain
- Property damage
- $1,000
- Crop damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 36.856, -84.388
Gordon Taylor Road in the Sawyer area was under water.
Flood, McCreary
- When
- November 30, 10:45 AM EST to 5:30 PM EST
- Where
- McCreary County, 0.67 mi NE of Exodus to 1.43 mi ESE of Exodus
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.686, -84.571
Devils Creek Road and Otter Creek Road west of Stearns were underwater.
Flood, Whitley
- When
- November 30, 11:00 AM EST to 4:05 PM EST
- Where
- Whitley County, 1.28 mi ESE of Balltown to 0.81 mi WNW of Emlyn
- Cause
- Heavy Rain
- Property damage
- $1,000
- Crop damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.711, -84.150
Tackett Creek Road was underwater.
Flood, Whitley
- When
- November 30, 11:00 AM EST to 4:05 PM EST
- Where
- Whitley County, 1.53 mi NNW of Wofford to 1.51 mi NNW of Wofford
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.800, -84.141
New Zion Road was underwater.
Flood, Whitley
- When
- November 30, 11:30 AM EST to 4:30 PM EST
- Where
- Whitley County, 0.36 mi W of Burk Hollow to 0.13 mi WSW of Burk Hollow
- Cause
- Heavy Rain
- Property damage
- $1,000
- Crop damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.600, -84.126
Highway 1804 at KY25 down to 1 lane.
Flood, Whitley
- When
- November 30, 11:30 AM EST to 4:30 PM EST
- Where
- Whitley County, 0.12 mi WNW of Pleasant View to 0.13 mi SSW of Pleasant View
- Cause
- Heavy Rain
- Property damage
- $1,000
- Crop damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.681, -84.132
Highway 25 south was closed near Pleasant View due to water over road.
Flood, Whitley
- When
- November 30, 11:30 AM EST to 4:30 PM EST
- Where
- Whitley County, 1.44 mi S of Meadow Creek to 1.63 mi S of Meadow Creek
- Cause
- Heavy Rain
- Property damage
- $1,000
- Crop damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.800, -84.055
Highway 1064 is closed near the fire department due to water over the road.
Flood, Whitley
- When
- November 30, 11:30 AM EST to 4:30 PM EST
- Where
- Whitley County, 0.75 mi NNW of Rockholds to 0.81 mi NNW of Rockholds
- Cause
- Heavy Rain
- Property damage
- $1,000
- Crop damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.840, -84.124
Land Fill Road at Highway 26 is under water and closed.
Flood, Whitley
- When
- November 30, 11:30 AM EST to 4:30 PM EST
- Where
- Whitley County, 0.77 mi WNW of Woodbine to 0.42 mi WNW of Woodbine
- Cause
- Heavy Rain
- Property damage
- $1,000
- Crop damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.906, -84.092
The 911 dispatch reported that water is over the road at the intersection of Highways 6 and 26.
High Wind, Pike
- When
- November 30, 12:05 PM EST to 12:15 PM EST
- Where
- Pike forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.469, -82.396 (the zone’s center; the record gives no point)
A wind gust of 58 mph was measured by the mesonet observing site located in the Flatwoods area at 2774 feet msl.
Flood, Bell
- When
- November 30, 1:00 PM EST to 5:25 PM EST
- Where
- Bell County, 0.52 mi WNW of Surran to 1.98 mi SSW of Callaway
- Cause
- Heavy Rain
- Property damage
- $1,000
- Crop damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.772, -83.779
Most of the secondary county roads across the county are now covered in standing water.
Flash Flood, Laurel
- When
- November 30, 3:00 PM EST to 5:20 PM EST
- Where
- Laurel County, 2.08 mi N of Tuttle to 1.39 mi N of Tuttle
- Cause
- Heavy Rain
- Property damage
- $1,000
- Crop damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.030, -83.957
The county emergency manager reported that Hoppers Creek Road was underwater and closed.
Flash Flood, Laurel
- When
- November 30, 3:00 PM EST to 5:20 PM EST
- Where
- Laurel County, 0.36 mi NNW of Lake to 0.71 mi ENE of Blackwater
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.084, -83.903
Sasser Road near London was underwater and closed.
Flash Flood, Clay
- When
- November 30, 3:15 PM EST to 5:25 PM EST
- Where
- Clay County, 0.42 mi WSW of Garrard to 0.34 mi NW of Rodonnel
- Cause
- Heavy Rain
- Property damage
- $1,000
- Crop damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.117, -83.736
The county dispatch reported that water was over the road in some sections of the roadway and nearly running over a bridge in another location on Chop Bottom Road.
Flash Flood, Leslie
- When
- November 30, 4:50 PM EST to 6:50 PM EST
- Where
- Leslie County, 1.13 mi WNW of Helton to 0.97 mi SSW of Helton
- Cause
- Heavy Rain
- Property damage
- $1,000
- Crop damage
- $1,000
- Reported by
- County Official
- Coordinates
- 36.955, -83.400
Water was reported to be over US Highway 421 near mile marker 6 in the Helton vicinity. The highway department was in the process of closing at least one lane of the highway.
Flood, McCreary
- When
- November 30, 5:00 PM EST to 8:00 PM EST
- Where
- McCreary County, 1.62 mi WSW of Hollyhill to 1.72 mi W of Hollyhill
- Cause
- Heavy Rain
- Property damage
- $1,000
- Crop damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.658, -84.345
Marsh Creek is out of its banks.
Flood, McCreary
- When
- November 30, 5:00 PM EST to 8:00 PM EST
- Where
- McCreary County, Stearns to 0.35 mi NNE of Revelo
- Cause
- Heavy Rain
- Property damage
- $1,000
- Crop damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.700, -84.470
Rock Creek is out of its banks.
Flash Flood, McCreary
- When
- November 30, 5:00 PM EST to 6:00 PM EST
- Where
- McCreary County, Pine Knot to 1.85 mi NE of Gilreath
- Cause
- Heavy Rain
- Property damage
- $1,000
- Crop damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.650, -84.430
A road slide occurred on state highway 1470 east of Pine Knot due to heavy rain.
Flash Flood, Knox
- When
- November 30, 5:25 PM EST to 10:00 PM EST
- Where
- Knox County, 2.03 mi WSW of Moore Hill to 1.39 mi W of Wilton
- Cause
- Heavy Rain
- Property damage
- $1,000
- Crop damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.914, -84.111
The road was closed near Tower and county highway 3436.
Flash Flood, McCreary
- When
- November 30, 6:00 PM EST to 10:00 PM EST
- Where
- McCreary County, Whitley City to 0.55 mi SSE of Stearns
- Cause
- Heavy Rain
- Property damage
- $1,000
- Crop damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.720, -84.470
Kentucky 1363 was closed due to high water from about mile marker 7 to 9.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, November 29 to 30, 201021 injured · $6.2 million · EF3 · 47 events
- Tornadoes and Flash Flood in Louisiana, November 29, 2010$761,000 · EF4 · 4 events
- Tornado and Damaging Wind in Mississippi, November 29 to 30, 201011 injured · $250,000 · EF2 · 2 events
- Rip Current in Florida, November 29, 20101 death · 2 injured · 1 event
- Winter Weather in Minnesota, November 29 to 30, 20101 death · 8 events
- Flash Flooding and Damaging Winds in Alabama, November 29 to 30, 2010$29,000 · 52 kt wind · 11 events
- Winter Storm in Minnesota, November 29 to 30, 201022 events
- High Wind in Alaska, November 29 to 30, 2010$15,000 · 99 kt wind · 2 events
- Heavy Snow in Minnesota, November 29 to 30, 20108 events
- Damaging Winds in Louisiana, November 29, 2010$10,000 · 52 kt wind · 4 events
- High Wind in Texas, November 29, 201057 kt wind · 2 events
- Winter Storm in Washington, November 29 to 30, 20102 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 264262, 269309, 264260, 264530, 269301, 264531, 269166, 264549, 264551, 264552, 264556, 264559, 269307, 264532, 264533, 269296, 264534, 264560, 264561, 264564, 264566, 264568, 264567.